Skip to content
Allergies Help?
avatar
RonPaul2012 posted:
It's the dead of winter and my eye wont stop watering.
I've tried Allergy Control eye drops at the proper dosage, and they don't seem to help.
I take one generic OTC 10mg Zyrtec every 24 hours (sometimes two).

I'm also a musician, and I love to sing, and have been frustrated lately with not being able to sing because my sinus's feel like they are blocking me from hitting any high melodies.
I've been feeling like I'm short of breath, as if I can't fit enough words in one breath as usual when talking, as well.

I have always had allergies when I was little, and then, when I was 12, 13, 14 I stopped having them w/o medication. Then, the last two and a half years I got them like usual during the spring and fall.

But now, (since fall) my eye has been watering off and on, and now very, very frequently. It was watering, and then I went down to Florida (I live in Ohio,) and in FL this Christmas, it was fall down there and I had miserable allergies, and when I returned to Ohio two weeks ago, they were still as bad, if not wore, as before I left, but the miserable runny nose/throat stuff was gone a few days before I came back up here.

My eyes never really feel dry, but my left waters constantly, and my right fairly lightly.
These are the only allergy-type symptoms I have, but my left eye has become painfully chapped because of the watering.

I'm not really sure what to do, and it's kind of hard to convince my father to go to the doctor just for allergies, but like I said, nothing has been working.

Thanks for any input. If more info is needed, just ask.
Any help is much appreciated.
-Liberty
Reply
 
avatar
Aqua14 responded:
Sometimes that kind of eye watering means a structural problem like a blocked tear duct. (My son had one when he was an infant, which a quick surgery cleared up.) Have you thought about going to an eye doctor?

It also sounds like you need a consultation with an allergist very soon -- please make sure to mention the shortness of breath, as that can be a sign of asthma, which often goes hand in hand with allergies.

Hope these thoughts help you determine what to do. Take care & good luck. Judy
It's never too late to be what you might have been. ~ George Eliot. A journey of a thousand miles begins with a single step.


Helpful Tips

Tip: safe use of epinephrine auto-injectorsExpert
For patients with allergic diseases that place them at risk for severe allergic reactions or anaphylaxis, epinephrine autoinjectors are an ... More
Was this Helpful?
15 of 27 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Asthma and Allergies Center